Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 18, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 12, 2006, 7:41 PM CDT for Jeff Davis County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2006, 7:41 PM CDT (00:41 UTC)
- Expired
- Jul 12, 2006, 10:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 227 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 344 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 3106 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 130045
FFWMAF
TXC243-130345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
741 PM CDT WED JUL 12 2006
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN JEFF DAVIS COUNTY IN SOUTHWEST TEXAS...
* UNTIL 1045 PM CDT
* AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
AN AREA OF THUNDERSTORMS MOVING SOUTHWEST AT 10 MPH OVER MUCH OF
JEFF DAVIS COUNTY. DOPPLER RADAR ESTIMATED RAINFALL AMOUNTS IN
EXCESS OF 2 INCHES PER HOUR. SINCE THE STORMS ARE MOVING SLOWLY...
FLASH FLOODING IS LIKELY.
* THE STORMS PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING
LOCATIONS...
FORT DAVIS...
RURAL AREAS OF CENTRAL JEFF DAVIS COUNTY...
EXCESSIVE RAINFALL WILL CAUSE FLOODING OF ARROYOS AND DRAWS...ROADS
AND ROADSIDE CULVERTS. THE HEAVY RAINS MAY TRIGGER ROCK AND MUDSLIDES
IN STEEP TERRAIN. MOVE TO HIGHER GROUND.
TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3088 10446 3063 10444 3051 10423 3043 10384
3058 10361 3081 10372 3107 10411
$$3 follow-up statements
000
WGUS74 KMAF 130128
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
825 PM CDT WED JUL 12 2006
TXC243-130345-
JEFF DAVIS-
825 PM CDT WED JUL 12 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
EASTERN JEFF DAVIS COUNTY...
AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A STRONG STORM CAPABLE OF PRODUCING FLASH FLOODING. THE
PUBLIC REPORTED SMALL HAIL AND VERY HEAVY RAINFALL IN AND AROUND THE
BUFFALO TRAIL BOY SCOUT CAMP.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
LAT...LON 3088 10446 3063 10444 3051 10423 3043 10384
3058 10361 3081 10372 3107 10411
$$
13000
WGUS74 KMAF 130218
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
915 PM CDT WED JUL 12 2006
TXC243-130345-
JEFF DAVIS-
915 PM CDT WED JUL 12 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
EASTERN JEFF DAVIS COUNTY...
AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF THUNDERSTORMS PRODUCING HEAVY RAINFALL OVER
EASTERN AND CENTRAL JEFF DAVIS COUNTY.
ALTHOUGH FLASH FLOODING HAS NOT BEEN REPORTED...THESE THUNDERSTORMS
WERE STILL PRODUCING RAINFALL AMOUNTS OVER ONE INCH PER HOUR OVER
PORTIONS OF JEFF DAVIS COUNTY. LOCATIONS AFFECTED BY THIS HEAVY
RAINFALL INCLUDE...
FORT DAVIS...
RURAL AREAS OF CENTRAL AND EASTERN JEFF DAVIS COUNTY...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
LAT...LON 3088 10446 3063 10444 3051 10423 3043 10384
3058 10361 3081 10372 3107 10411
$$000
WGUS74 KMAF 130329
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1023 PM CDT WED JUL 12 2006
TXC243-130345-
JEFF DAVIS-
1023 PM CDT WED JUL 12 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
EASTERN JEFF DAVIS COUNTY...
AT 1019 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES
INDICATED 3 TO 4 INCHES OF RAIN HAD FALLEN OVER PORTIONS OF JEFF
DAVIS COUNTY THIS EVENING. AT 1024 PM CDT...DOPPLER RADAR CONTINUED
TO INDICATE SHOWERS AND THUNDERSTORMS PRODUCING RAINFALL AMOUNTS
NEAR ONE INCH PER HOUR. THESE SHOWERS AND STORMS WERE NEARLY
STATIONARY OVER MUCH OF JEFF DAVIS COUNTY...ALTHOUGH AREAL COVERAGE
WAS BECOMING LESS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
LAT...LON 3088 10446 3063 10444 3051 10423 3043 10384
3058 10361 3081 10372 3107 10411
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 4:30 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 12, 4:30 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 430 PM CDT WED JUL 12 2006 .UPDATE... THUNDERSTORMS ARE DEVELOPING ALONG A SURFACE TROUGH AXIS THAT EXTENDS NORTH/SOUTH ACROSS SOUTHEAST NEW MEXICO...THEN ALONG THE HIGHER TERRAIN INTO SOUTHWEST TEXAS. EXPECT MORE THUNDERSTORMS TO DEVELOP IN THESE AREAS AS MID LEVEL LAPSE RATES ARE AROUND 8 C/KM...ATMOSPHERIC MOISTURE IS PLENTIFUL...AND CAPE VALUES ARE PROGGED TO BE 500 TO 1000 J/KG. THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAINFALL/FLASH FLOODING AS SOME OF THESE AREAS RECEIVED HEAVY RAINFALL YESTERDAY...AND STORM MOTION IS SLOW. THE 12/18Z WRF APPEARS TO HAVE A GOOD HANDLE ON THE SITUATION...SO WILL SEND AN UPDATE TO INCREASE POPS ACROSS SOUTHEAST NEW MEXICO AND OVER THE HIGHER TERRAIN OF SOUTHWEST TEXAS. && .PREV DISCUSSION... (ISSUED 231 PM CDT WED JUL 12 2006) SHORT TERM... STRONG UPPER RIDGE CENTERED OVER AZ/NM AND MOIST SOUTHERLY LOW LEVEL FLOW WILL COMBINE TO PRODUCE UNSEASONABLY WARM TEMPERATURES OVERNIGHT. LOWS FOR MOST OF THE AREA WILL BE IN THE MID TO UPPER 70S WITH 60S FOR NORTHERN LEA AND HIGHER ELEVATIONS OF FORT DAVIS/MARFA REGION. EVEN THOUGH GUIDANCE ONLY GIVING LOW POPS... MODELS CONTINUE TO DEVELOP PRECIP OVER SOUTHEASTERN NEW MEXICO... NORTHWEST PERMIAN BASIN... AND MARFA PLATEAU DURING THE LATE AFTERNOON INTO THE EVENING HOURS. THEREFORE HAVE LEFT IN POPS WEST AND INCREASED POPS NORTH TO MATCH UP BETTER WITH NEIGHBORS. DID EXPERIENCE SOME FLASH FLOOD CONDITIONS LAST NIGHT IN EDDY COUNTY AND AS OF 18Z ALREADY STARTING TO GET A FEW ECHOS NEAR QUEEN. GIVEN 12Z MAF PRECIPITABLE WATER VALUE OF 1.3 INCHES SOME OF THE STORMS THAT DEVELOP COULD BECOME HEAVY RAINERS. WILL HIGHLIGHT CONCERN IN HWO. LONG TERM... HIGH PRESSURE ALOFT ACROSS THE ROCKIES TO THE GULF COAST WILL DOMINATE THE WEATHER PATTERN THROUGH THE EXTENDED FORECAST... WITH A GENERAL NORTHEAST TO EASTERLY FLOW ALOFT REGIME. THIS WILL FORCE DISTURBANCES ACROSS THE GULF WESTWARD...SOUTH OF THE BIG BEND THROUGH OLD MEXICO. POPS THE NEXT FEW DAYS WILL HINGE ON DISTURBANCES IN THE SOUTHERN PLAINS IN REGION OF WEAKNESS IN THE HIGH WITH A WEAK SURFACE TROUGH IN PLACE. WENT WITH 20 POPS THROUGH THE WEEKEND IN THE OROGRAPHICALLY FAVORED HIGHER TERRAIN IN THE STEEPEST LAPSE RATES. ISOLATED TO MAINLY WIDELY SCATTERED POPS IN OTHER AREAS HINGED ON PLACEMENT OF DISTURBANCES WITHIN REGION OF 700-500 MILLIBAR RELATIVE HUMIDITY VALUES OF 70 PERCENT OR GREATER ON THE GFS40 MODEL...WHICH AGREED REASONABLY WELL THROUGH 84 HOURS WITH THE NAM80 MODEL. BEYOND SATURDAY DID NOT MAKE MUCH CHANGE IN CONTINUED EASTERLY FLOW ALOFT. DID NOT SEE STRONG ENOUGH SIGNALS YET TO ADD WEATHER GRID WITH TIMING AND PLACEMENT OF DISTURBANCES AND MOISTURE IN QUESTION. TWEAKED TEMPERATURE AND WIND GRIDS. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 13/67
Hazardous weather outlook, Jul 12, 4:31 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 431 PM CDT WED JUL 12 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-132145- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 431 PM CDT WED JUL 12 2006 /331 PM MDT WED JUL 12 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT FOR THE REMAINDER OF THE AFTERNOON...HOT WEATHER WILL CONTINUE ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO WITH TEMPERATURES CLIMBING OVER 100 DEGREES. OVERNIGHT LOWS WILL BE ABOVE NORMAL IN THE MID 70S. SCATTERED THUNDERSTORMS WILL ALSO FORM ACROSS THE REGION BRINGING THE THREAT OF HEAVY RAINFALL...DANGEROUS LIGHTNING AND WIND GUSTS TO 50 MPH. SOME LOCATIONS WITHIN THE OUTLOOK AREA MAY ALSO EXPERIENCE FLOODING DUE TO SWOLLEN DRAWS AND ARROYOS AS WELL AS SATURATED SOIL CONDITIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HOT WEATHER WILL CONTINUE WITH WIDESPREAD TEMPERATURES OVER 100 DEGREES. PEOPLE SHOULD TAKE CAUTION WHEN ENGAGING IN OUTDOOR ACTIVITIES DURING THE HEAT OF THE DAY. REMEMBER TO DRINK PLENTY OF FLUIDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jul 12, 7:05 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 705 PM CDT WED JUL 12 2006 TXZ045>047-130100- GAINES-BORDEN-DAWSON- 705 PM CDT WED JUL 12 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR BORDEN...DAWSON AND EASTERN GAINES COUNTIES. A STRONG THUNDERSTORM WAS LOCATED FROM 5 MILES NORTHWEST OF WELCH TO 20 MILES SOUTHWEST OF FAIRVIEW AT 705 PM CDT...MOVING SOUTHEAST AT 10 MPH. PEOPLE IN BORDEN...DAWSON AND EASTERN GAINES COUNTIES...INCLUDING THE CITIES OF GAIL AND LAMESA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS OVER THE NEXT SEVERAL HOURS. GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. 13
Special weather statement, Jul 12, 7:06 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 706 PM CDT WED JUL 12 2006 TXZ045>047-130115- GAINES-BORDEN-DAWSON- 706 PM CDT WED JUL 12 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR BORDEN...DAWSON AND EASTERN GAINES COUNTIES. A STRONG THUNDERSTORM WAS LOCATED FROM 5 MILES NORTHWEST OF WELCH TO 20 MILES SOUTHWEST OF FAIRVIEW AT 705 PM CDT...MOVING SOUTHEAST AT 10 MPH. THIS LINE OF STORMS HAS A HISTORY OF PRODUCING WINDS IN EXCESS OF 55 MPH. PEOPLE IN BORDEN...DAWSON AND EASTERN GAINES COUNTIES...INCLUDING THE CITIES OF GAIL AND LAMESA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS OVER THE NEXT SEVERAL HOURS. GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. 13
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 4:07 AM CDT | Heat Advisory | MAF | Loving, Ward, Winkler | 36 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.